MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEX SCREWDRIVER; PRSTHSS,KNEE,PTLLO/FMRTIBL,SMI-CNSTRND,UNCMNTD,PRS,CD,PLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. HEX SCREWDRIVER; PRSTHSS,KNEE,PTLLO/FMRTIBL,SMI-CNSTRND,UNCMNTD,PRS,CD,PLYMER/METAL/POLYMER
Catalog Number 115035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon states that the screwdriver broke during surgery.No pieces fell into the surgical field.Smith and nephew backup was used.There was no delay to the procedure, and there was no injury to the patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tip of the hex section of the device fractured off and was not returned.The device exhibits signs of extensive wear/usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
HEX SCREWDRIVER
Common Device Name
PRSTHSS,KNEE,PTLLO/FMRTIBL,SMI-CNSTRND,UNCMNTD,PRS,CD,PLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8290914
Report Number1020279-2019-00338
Device Sequence Number1912286
Product Code MBH
UDI-Device Identifier03596010052063
UDI-Public03596010052063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115035
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer12/31/2018
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1